MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-60-100-120-P6
Medical Device Problem Codes Material Separation (1562); Malposition of Device (2616); Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was performed to treat a moderately calcified lesion in the distal superficial femoral artery (sfa).Pre-dilatation with an unspecified 6.0 mm balloon catheter was performed.The supera self-expanding stent system (sess) was advanced to the target lesion with no difficulties through a 6fr sheath.The sess began deploying per the instructions for use at the target lesion; however, during deployment the stent became stuck in the distal end of the sheath and when the stent delivery system was withdrawn, the stent became stretched and the nosecone separated.But because the vessel was perfectly sized, the stent normalized and jumped proximally in an unintended site.The nosecone remained on the guide wire.A snare device was used to help retrieve the nosecone successfully.The stent remains stable in healthy tissue.A non-abbott stent was used to cover the lesion successfully.There was no resistance during advancement or during deployment of the device.The patient remained stable.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual analysis was performed on the returned device.The reported deployment issue and malposition of the stent could not be confirmed as it was based on case circumstances.The tip detachment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar complaints.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the distal sheath of the supera delivery system was entrapped or restricted within in the anatomy such that the ratchet was unable to engage the stent properly preventing full deployment; however, this could not be confirmed.The tip separation likely occurred as the partially deployed stent was being withdrawn into the introducer sheath causing malposition of the stent and the tip to separate due to the reduced clearance.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9305039
Report Number2024168-2019-13418
Device Sequence Number11340552
Product Code NIP
UDI-Device Identifier08717648211829
UDI-Public08717648211829
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberS-60-100-120-P6
Device Lot Number8121461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;